It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Kadian side effects - Help

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-16-2003, 04:27 PM   #1
    *Waylin*
    Junior Member
     
    *Waylin*'s Avatar
     
    Join Date: Apr 2003
    Location: Canada
    Posts: 24
    *Waylin* HB User
    Post Kadian side effects - Help

    Hello, I'm new here and need help. I've been taking Kadian for about five years (240 mgs. daily) and I'm having possible side effects/withdrawal systems (nausea, diarrhea, cold sweats, insomnia, bad dreams). I had these bouts for 7-8 days, once per month for about four years. Now, their duration is 2-4 days weekly. I've been in hospital several times and been tested for just about everything, since they started, in hopes of discovering the cause. Could Kadian be the cause? Has anyone had the same thing while on Kadian? Please reply with any info. Thanks.

    [This message has been edited by *Waylin* (edited 04-18-2003).]

     
    Sponsors Lightbulb
       
    Old 04-18-2003, 07:57 PM   #2
    chumbo
    Member
     
    chumbo's Avatar
     
    Join Date: Mar 2003
    Location: Prospect Ky USA
    Posts: 80
    chumbo HB User
    Post

    Hi waylin, I have only been on kadian for 5 months. I take 100mg 2x day. When I first started taking it, I had a lot of sweating. That lasted on and off for about a month, My Dr told me that too much or lack of the med can cause any of the listed side effects.

    You probably just need to talk to your Dr about swithching your pain med, I am not sure if mscontin is simular to kadian, but maybe he can switch you to that.

    chumbo

     
    Old 04-18-2003, 08:39 PM   #3
    *Waylin*
    Junior Member
     
    *Waylin*'s Avatar
     
    Join Date: Apr 2003
    Location: Canada
    Posts: 24
    *Waylin* HB User
    Thumbs up

    Hi Chumbo,

    Thanks for the reply. When you referred to the listed side effects, were you meaning the ones that I listed? I've never had sweating and it's probably the only one I haven't had. What is MS Contin? Is it a narcotic and is it addictive? Is it prescribed for any particular type of pain or just pain in general? Currently, I have to take a combo of fifteen pills a day, plus Statex for breakthrough if I need it, and I loathe taking pills! Do you have to take anything with MS Contin? Does it cause constipation etc., or can you take it alone? How effective is it in controlling pain? Anything you can tell me is great, as I know nothing about this med.
    My doc suggested M. Eslon to replace the Kadian but, the pharmacist told me it's also a morphine product
    and I want to get totally off morphine. My doc is a good guy but, he's a country gp with a heavy practice. I don't think he has the time to keep up with all of the new meds, to be honest. So, whatever you can tell me about MS Contin, or anything else you can suggest, is very much appreciated. Thanks so much!

    *Waylin*

    [This message has been edited by *Waylin* (edited 04-18-2003).]

    [This message has been edited by *Waylin* (edited 04-18-2003).]

     
    Old 04-19-2003, 11:08 AM   #4
    chumbo
    Member
     
    chumbo's Avatar
     
    Join Date: Mar 2003
    Location: Prospect Ky USA
    Posts: 80
    chumbo HB User
    Post

    Wayln,, I was referring to the side effects listed on the pharmacy printout that comes with the meds. I can't remember right off, if the ones you listed are all on there. Usually people taking a narcotic get constipation.. Diarhea, is usually associated with withdrawals, from what I have read.

    I mentioned ms contin, it is also a narcotic, it is morphine sulphate, It is a time release med also. I think the only difference is that ms contin is released over 12 hours, and Kadian is released over a 24 hour period. I don't know if I understand your question. You said you wanted to get off of morphine, and that you did not like taking pills. They do have a patch you can get, but it is actually stronger than morphine it's called fentanyl patch.

    These concerns you have, are probably something you should discuss with your physician. I am not educated very well on all of the different meds. I can only share my experience with you..

    I wish you luck.

    chumbo

     
    Old 04-19-2003, 07:31 PM   #5
    *Waylin*
    Junior Member
     
    *Waylin*'s Avatar
     
    Join Date: Apr 2003
    Location: Canada
    Posts: 24
    *Waylin* HB User
    Post

    Chumbo,

    Thanks for your info. When I go back to my doc, I just want to have some information about MS Contin so that I don't sound like a complete idiot. So, anything you can tell me is great. At the pharmacy where I go, they usually take pills out of their original package and put them into their own and give you a printout that tells you the details about the drug. So, I never see the drug company's info sheet.
    I'm seeing my doc on Apr. 30th, so I'll be sure to ask him all about MS Contin, then. I'm glad that you told me about the patch. I'll also ask if it's available in Canada and if it might be for me. It would be heaven to get up in the morning and not have to take all of those pills! I literally get up and debate whether it's worth the pain to not have to take the pills. It never is!
    I guess I'm looking for a pain manager that isn't morphine-based, so I can see if morphine(Kadian)is what's causing these attacks that I'm having. I am desperate to get rid of them.

    *Waylin*


    [This message has been edited by *Waylin* (edited 04-19-2003).]

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Someone help please ..chemo side effects sophie56 Cancer: Breast 8 06-12-2010 06:46 PM
    Has Anyone Tried/Prescribed Kadian? cheryl810 Pain Management 17 04-10-2009 06:47 AM
    Kadian vs. MScontin ER Toonces1 Pain Management 2 08-08-2008 07:36 AM
    Question on Kadian PNo Pain Management 7 09-26-2007 11:06 PM
    Question on KADIAN wolfmarket Pain Management 4 06-11-2006 10:03 PM
    anyone taking kadian ? new here dlp3300 Pain Management 3 02-09-2006 03:26 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:47 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!